Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 91, NWS Tulsa, OK

June 5, 2014Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 9:50 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 9:50 AM CDT (14:50 UTC)
Expired
Jun 5, 2014, 10:15 AM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 6:26 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS54 KTSA 051450
SVRTSA
ARC015-087-051515-
/O.NEW.KTSA.SV.W.0091.140605T1450Z-140605T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
950 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS...
  NORTH CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 1015 AM CDT

* AT 947 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF KIMBERLING CITY TO BEAVER TO 7 MILES
  SOUTHEAST OF GARFIELD...AND MOVING EAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...EUREKA SPRINGS...
  GRANDVIEW...URBANETTE...ROCKHOUSE...OAK GROVE...BLUE EYE...
  BERRYVILLE...CABANAL...METALTON...GREEN FOREST...DENVER...RUDD...
  RULE...CONNOR...COIN...OSAGE...CARROLLTON AND DELMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3611 9332 3633 9386 3637 9387 3638 9389
      3648 9372 3650 9370 3650 9330 3649 9329
      3635 9329 3612 9329
TIME...MOT...LOC 1450Z 284DEG 55KT 3659 9352 3646 9365
          3637 9381

HAIL...0.75IN
WIND...60MPH

$$

LACY
1 follow-up statement
205 
WWUS54 KTSA 051513
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 AM CDT THU JUN 5 2014

ARC015-087-051523-
/O.EXP.KTSA.SV.W.0091.000000T0000Z-140605T1515Z/
CARROLL AR-MADISON AR-
1013 AM CDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MADISON AND
CARROLL COUNTIES WILL EXPIRE AT 1015 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL BE MOVING OUT OF 
THE WARNED AREA IN THE NEXT 5 TO 10 MINUTES.

LAT...LON 3611 9332 3633 9386 3637 9387 3638 9389
      3648 9372 3650 9370 3650 9330 3649 9329
      3635 9329 3612 9329
TIME...MOT...LOC 1513Z 284DEG 55KT 3650 9310 3637 9323
          3628 9339

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:56 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 5, 5:56 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT THU JUN 5 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... A LARGE THUNDERSTORM COMPLEX MOVING
SOUTHEASTWARD THROUGH THE AREA THIS MORNING WILL LIKELY AFFECT
KBVO... KXNA... AND KFYV WITH THE HEAVIEST ACTIVITY. OTHER SITES
MAY BE AFFECTED TO A LESSER EXTENT. ANOTHER ROUND OF
THUNDERSTORMS WILL LIKELY AFFECT MOST SITES AGAIN LATE TONIGHT AND
EARLY FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT THU JUN 5 2014/

DISCUSSION...
A WET WEATHER PATTERN WILL BEGIN TODAY AND LAST THROUGH MUCH OF
THE UPCOMING FORECAST PERIOD. 3-5 INCHES OF RAIN WILL BE COMMON
OVER THE NEXT WEEK...WITH LOCALLY HIGHER AMOUNTS LIKELY.

MCS MOVING ACROSS WESTERN AND CENTRAL KANSAS IS EXPECTED TO RACE
EAST SOUTHEAST THIS MORNING AND WILL AFFECT PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. A RELATIVELY HIGH POTENTIAL OF
DAMAGING WINDS WILL EXIST WITH THESE STORMS.

ADDITIONAL MCS DEVELOPMENT IS LIKELY EACH NIGHT FOR THE NEXT FEW
NIGHTS WITH THE ACTIVITY LINGERING INTO THE MORNING HOURS.
SCATTERED AFTERNOON STORM DEVELOPMENT IS ALSO POSSIBLE IN THE
VICINITY OF RESIDUAL BOUNDARIES LEFT OVER FROM PREVIOUS
CONVECTION. THE EXACT LOCATION/TIMING OF EACH MCS IS IMPOSSIBLE TO
PINPOINT...BUT IT IS LIKELY THAT THE EFFECTIVE BOUNDARY WILL GET
PUSHED TO THE SOUTH A BIT QUICKER THAN INDICATED BY MOST MODELS.
RELATIVELY HIGH RAIN CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS
SOME MODELS SHOW THE FORMATION OF A CLOSED UPPER LEVEL LOW IN THE
VICINITY.

THERE MAY BE A TEMPORARY BREAK IN THE RAIN CHANCES LATE TUESDAY
INTO WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO
THE AREA FROM THE WEST LATE NEXT WEEK.

WENT A BIT COOLER THAN GUIDANCE FOR TEMPERATURES IN THE AREAS MOST
LIKELY TO SEE SIGNIFICANT RAINFALL OVER THE NEXT COUPLE DAYS.
OVERALL THE FORECAST CONFIDENCE ON TEMPERATURES IS LOW FOR THE
NEXT WEEK DUE TO CLOUDS/PRECIPITATION WRECKING HAVOC.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jun 5, 9:15 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
915 AM CDT THU JUN 5 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
915 AM CDT THU JUN 5 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EXTREME NORTHEAST OKLAHOMA AND FAR NORTHWEST
               ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...BENTON AND CARROLL COUNTIES.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...PRIMARILY AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...ONGOING.

DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO TRACK
ACROSS NORTHEAST OKLAHOMA...AND WILL SPREAD INTO NORTHWEST
ARKANSAS SOON.  THE STRONGEST STORMS...AND GREATEST POTENTIAL
FOR SEVERE WEATHER...LOOK TO REMAIN ACROSS SOUTHWEST MISSOURI
AND POSSIBLY BENTON AND CARROL COUNTIES IN FAR NORTHWEST
ARKANSAS.
THE LINE OF STORMS FURTHER WEST STILL HAS POTENTIAL TO
INCREASE IN INTENSITY LATE THIS MORNING INTO THE AFTERNOON...
HOWEVER THIS POTENTIAL REMAINS MUCH MORE UNCERTAIN.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TONIGHT WITH A CONTINUED RISK OF SEVERE WEATHER AND HEAVY
RAIN POTENTIAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR
THE NEXT SEVERAL DAYS ACROSS THE REGION.  EACH COMPLEX WILL
CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS
OF HEAVY RAIN EFFECT THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 5, 9:00 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HAIL             WYANDOTTE               36.79N 94.72W
06/05/2014  E0.75 INCH       OTTAWA             OK   POST OFFICE

&&

LACY
Special weather statement, Jun 5, 9:04 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 AM CDT THU JUN 5 2014

OKZ060>062-067-070-051430-
MAYES OK-MUSKOGEE OK-ROGERS OK-TULSA OK-WAGONER OK-
904 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN MAYES...SOUTHEASTERN ROGERS...SOUTHEASTERN TULSA AND
     WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 905 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF TIAWAH TO TULSA...MOVING
SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...INOLA...TIAWAH...LEONARD...BIXBY...BROKEN
ARROW...WAGONER...CHOSKA...PORTER...STONEBLUFF...REDBIRD...COWETA...
ONETA...PRYOR...MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE...JAMESVILLE
AND HASKELL.

THE LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO
50 MPH.

LAT...LON 3620 9501 3616 9507 3616 9512 3612 9512
      3607 9519 3607 9521 3606 9521 3574 9564
      3582 9577 3586 9577 3586 9583 3597 9601
      3640 9545
TIME...MOT...LOC 1405Z 303DEG 31KT 3628 9543 3601 9582

LACY
Local storm report, Jun 5, 9:06 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
906 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     HAIL             1 S WYANDOTTE           36.78N 94.72W
06/05/2014  E1.25 INCH       OTTAWA             OK   PUBLIC

            OBSERVED BY PUBLIC RELAYED BY LAW ENFORCEMENT, ON US 60
            JUST SOUTH OF WYANDOTTE.

&&

JDS
Local storm report, Jun 5, 9:14 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     HAIL             4 SW BLUE EYE           36.46N 93.45W
06/05/2014  E0.75 INCH       CARROLL            AR   UNKNOWN

            REPORT VIA NSSL MPING

&&

RJS
Special weather statement, Jun 5, 9:23 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
923 AM CDT THU JUN 5 2014

ARZ001-002-010-011-051515-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
923 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     BENTON...CARROLL...NORTHERN MADISON AND NORTHEASTERN WASHINGTON

AT 921 AM CDT...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WERE
LOCATED 17 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT
50 MPH. MUCH OF BENTON AND CARROLL COUNTIES WILL BE AFFECTED BY
THESE STORMS...ALONG WITH NORTHERN MADISON AND FAR NORTHEAST
WASHINGTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...BUT
COULD BECOME SEVERE AT ANY TIME. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO
A WARNING.

LAT...LON 3612 9347 3609 9347 3608 9344 3597 9345
      3596 9347 3634 9459 3638 9460 3651 9452
      3650 9330 3612 9329
TIME...MOT...LOC 1421Z 298DEG 60KT 3666 9422

LACY
Local storm report, Jun 5, 9:24 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
924 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     TSTM WND DMG     BARTLESVILLE            36.75N 95.98W
06/05/2014                   WASHINGTON         OK   PUBLIC

            TREE LIMB DOWN

&&

BAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:06 AM CDTSevere Thunderstorm WarningTSACarroll39 min
Jun 5, 3:43 AM CDTSevere Thunderstorm WarningTSACarroll15 min
Jun 5, 9:23 AM CDTSpecial Weather StatementTSABenton, Carroll52 min
Jun 5, 10:17 AM CDTSpecial Weather StatementTSACarroll28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.